Alert archive / Missouri / Tornado Warnings in 2023
Tornado Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Mar 31, 2023, 4:54 PM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2023, 4:54 PM CDT (21:54 UTC)
- Expired
- Mar 31, 2023, 5:19 PM CDT
- In force
- 25 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Dent County, MO, Shannon County, MO, Texas County, MO
The radar
The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:10 PM CDT | HAIL 1 | 5 W Stone Hill, MO | DELAYED REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:28 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 696 m²/s²
- 0-3 km storm-relative helicity
- 722 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
018
WFUS53 KSGF 312154
TORSGF
MOC065-203-215-312230-
/O.NEW.KSGF.TO.W.0004.230331T2154Z-230331T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
454 PM CDT Fri Mar 31 2023
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Northwestern Shannon County in south central Missouri...
Eastern Dent County in south central Missouri...
East central Texas County in south central Missouri...
* Until 530 PM CDT.
* At 454 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Raymondville, or 13 miles east of Houston, moving
northeast at 65 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Montauk State Park, Bunker, Montauk, Turtle, Boss, Jadwin, Howes
Mill, Darien, Akers, Stone Hill and Gladden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3759 9131 3751 9131 3750 9122 3746 9121
3726 9172 3731 9180 3737 9182 3776 9131
3771 9131 3770 9130 3769 9115 3759 9116
TIME...MOT...LOC 2154Z 234DEG 58KT 3735 9172
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Hatch3 follow-up statements
164
WWUS53 KSGF 312202
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
502 PM CDT Fri Mar 31 2023
MOC215-312211-
/O.CAN.KSGF.TO.W.0004.000000T0000Z-230331T2230Z/
Texas MO-
502 PM CDT Fri Mar 31 2023
...THE TORNADO WARNING FOR EAST CENTRAL TEXAS COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for south central
Missouri.
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9122
3746 9121 3736 9155 3737 9164 3742 9164
3743 9170 3745 9171 3771 9137 3769 9115
TIME...MOT...LOC 2201Z 234DEG 58KT 3742 9160
$$
MOC065-203-312230-
/O.CON.KSGF.TO.W.0004.000000T0000Z-230331T2230Z/
Shannon MO-Dent MO-
502 PM CDT Fri Mar 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHWESTERN SHANNON AND EASTERN DENT COUNTIES...
At 501 PM CDT, a severe thunderstorm capable of producing a tornado
was located 14 miles northeast of Raymondville, or 15 miles south of
Salem, moving northeast at 65 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Montauk State Park, Bunker, Montauk, Turtle, Boss, Jadwin, Howes
Mill, Darien, Akers, Stone Hill and Gladden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9122
3746 9121 3736 9155 3737 9164 3742 9164
3743 9170 3745 9171 3771 9137 3769 9115
TIME...MOT...LOC 2201Z 234DEG 58KT 3742 9160
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Hatch128
WWUS53 KSGF 312207
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
507 PM CDT Fri Mar 31 2023
MOC203-312217-
/O.CAN.KSGF.TO.W.0004.000000T0000Z-230331T2230Z/
Shannon MO-
507 PM CDT Fri Mar 31 2023
...THE TORNADO WARNING FOR NORTHWESTERN SHANNON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for south central
Missouri.
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9122
3746 9121 3745 9149 3746 9155 3749 9157
3754 9158 3771 9137 3769 9115
TIME...MOT...LOC 2207Z 232DEG 70KT 3753 9147
$$
MOC065-312230-
/O.CON.KSGF.TO.W.0004.000000T0000Z-230331T2230Z/
Dent MO-
507 PM CDT Fri Mar 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR EASTERN
DENT COUNTY...
At 507 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Salem, moving northeast at 80 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bunker, Turtle, Boss, Stone Hill, Howes Mill and Gladden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9122
3746 9121 3745 9149 3746 9155 3749 9157
3754 9158 3771 9137 3769 9115
TIME...MOT...LOC 2207Z 232DEG 70KT 3753 9147
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Hatch371
WWUS53 KSGF 312219
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
519 PM CDT Fri Mar 31 2023
MOC065-312228-
/O.CAN.KSGF.TO.W.0004.000000T0000Z-230331T2230Z/
Dent MO-
519 PM CDT Fri Mar 31 2023
...THE TORNADO WARNING FOR EASTERN DENT COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM CDT for south central
Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9122
3746 9121 3745 9149 3746 9155 3749 9157
3754 9158 3771 9137 3769 9115
TIME...MOT...LOC 2217Z 234DEG 58KT 3764 9127
$$
HatchWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:44 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 31, 3:44 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
344 PM CDT Fri Mar 31 2023
Key Messages:
1. Scattered severe storms expected into early this evening,
especially east of the Highway 65 corridor. Hail to two inches
in diameter, damaging wind gusts up to 70mph, and tornadoes are
the primary potential hazards. A few tornadoes may be strong
across the eastern Ozarks.
2. Non-thunderstorm wind gusts of 45-60 mph will also occur today
with the strongest gusts occurring this afternoon along and west
of the Highway 49 corridor.
3. Critical fire weather conditions will develop this afternoon
and evening across western Missouri and southeast Kansas as a warm
and dry air mass overspreads the area. Fires in these conditions
will rapidly grow and spread.
4. There will be the potential for frost development across
portions of the eastern Ozarks Saturday night into Sunday morning.
5. An active weather pattern returns next week, including severe
thunderstorm and flooding potential Tuesday into Wednesday.
.SHORT TERM...(Late this Afternoon and Evening)
Issued at 241 PM CDT Fri Mar 31 2023
Severe Thunderstorms into Early Evening: Water vapor imagery depicts
closed low pressure tracking east along the SD/NE border with a
trough axis extending south into central KS and OK. This trough is
in the process of taking on a negative tilt.
At the surface, low pressure continues to rapidly deepen as it
tracks across northern IA. A dry line trails the low and has now
made it into western MO. A Pacific cold front also trails the low
and is quickly tracking east across eastern Kansas. Ahead of the
dry line, surface dew points are in the upper 50s to lower 60s.
Behind the dry line, dew points drop into the 40s and 30s, but
then crash into the 20s behind the cold front.
We have already seen a few rounds of scattered severe storms today.
One area was across south-central Missouri with a second round now
underway across portions of western Missouri. The atmosphere ahead
of the dry line remains primed for supercell thunderstorms. MLCAPEs
are in the 1500-2000 J/kg range, which is an uptick from previous
short term forecasts and expectations. Note that the 18Z KSGF
RAOB measured 1654 J/kg of MLCAPE. Deep layer shear remains strong
with effective deep layer shear values in the 60-80 knot range.
We expect scattered supercell thunderstorms to continue developing
and rapidly moving northeast as the dry line approaches and passes
the Highway 65 corridor. These storms will rapidly become severe,
especially as they cross east of the Highway 65 corridor. Hail to
2"+ in diameter, damaging winds to 70 mph, and tornadoes all remain
potential hazards. The concern for strong tornadoes still exists,
especially as these storms approach the Highway 63 corridor in the
eastern Ozarks as Effective Significant Tornado Parameter values
remain in the 2-4 range. Severe storms are still expected to exit
the eastern Ozarks by around 8 PM.
High Non-Thunderstorm Winds and Fire Weather: Surface winds behind
the passing dry line will shift to the southwest and then west.
Short term models continue to suggest that areas west of Highway
65 will mix to around or just above 700 mb. Given that winds in
the 850-700 mb layer will be in the 50-55 knot range, we are still
confident that gusts around 60 mph will occur west of Highway 65.
Gusts in the 45-55 mph are expected elsewhere. The High Wind
Warning and Wind Advisories have this covered well.
Meanwhile, humidities will rapidly fall behind the dry line and
then cold front as those dew points crash. We still expect values
to fall into the 15-25% range near and west of the Highway 65
corridor late this afternoon and this evening. This will result in
critical fire weather conditions, especially in finer fuel areas
such as grasslands.
.LONG TERM...(Late tonight through Friday)
Issued at 341 PM CDT Fri Mar 31 2023
Later Tonight into the Weekend: Another cold front will pass
through the Ozarks late tonight with winds shifting to the
northwest by Saturday morning. Winds will still be quite gusty up
towards Rolla Saturday morning with Bufkit profiles showing the
potential for 40 knot gusts transporting to the surface. Thus,
this Wind Advisory segment will be left intact. Winds will
diminish as we get into Saturday afternoon.
Otherwise, Saturday looks dry and seasonably cool with highs
dropping back into the middle and upper 50s. We will have to
watch for frost potential Saturday night across the eastern Ozarks
as winds become light and skies remain clear.
Sunday will be much warmer as upper level ridging spreads back
over the region. Confidence is high that temperatures will warm
into the upper 60s and lower 70s with increasing southerly surface
winds.
Sunday Night and Monday: Models depict a weak short wave trough
traversing the region. A few light rain showers may occur in
association with this feature, however chances for measurable
rainfall remain below 30%.
Tuesday and Tuesday Night: The WPC Cluster scenarios continue to
depict a deep upper level trough emerging from the Rockies on
Tuesday. This trough is then forecast to take on a negative tilt
with a closed low developing and lifting into MN by 12Z Wednesday.
At the surface, low pressure will rapidly deepen across the
central High Plains Monday night before lifting northeast through
the Corn Belt on Tuesday.
The setup again looks favorable for severe thunderstorms across
the Central U.S. next Tuesday. Details regarding timing and
convective hazards will become clearer as we get into Sunday and
Monday. We will also have to monitor the potential for heavy
rainfall, especially if convection comes in multiple rounds.
The cluster scenarios then indicate the flow flattening out behind
that system with a quiet and cooler period returning Wednesday
and Thursday. We will again have to watch for frost and possibly
light freeze potential next Wednesday night. NBM numbers are
trending downwards for lows with deterministic numbers now in the
lower and middle 30s along and north of the I-44 corridor.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1226 PM CDT Fri Mar 31 2023
A strong storm system will continue to move east across the
central U.S. bringing a variety of potential aviation hazards.
Scattered severe thunderstorms will occur, however we feel that
this activity may develop just east of Springfield and Branson.
Outside of thunderstorms, VFR conditions are expected.
Strong and gusty southerly surface winds will shift to the
southwest this afternoon with gusts of 40-50 knots expected. These
winds will then shift to the west this evening and northwest
overnight. Low-level wind shear conditions are also expected for a
time overnight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...High Wind Warning until 7 PM CDT this evening for MOZ066-067-077-
078-088-089-093-094-101-102.
Red Flag Warning until 10 PM CDT this evening for MOZ055-056-
066>069-077>081-088>091-093>095-101>104.
Wind Advisory until 1 PM CDT Saturday for MOZ055>058-068>071-080-
081.
Wind Advisory until 7 PM CDT this evening for MOZ079-090-095-103-
104.
Wind Advisory until 1 AM CDT Saturday for MOZ082-083-091-092-
096>098-105-106.
KS...High Wind Warning until 7 PM CDT this evening for KSZ073-097-101.
Red Flag Warning until 10 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...SchaumannHazardous weather outlook, Mar 31, 4:24 PM CDT, 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 424 PM CDT Fri Mar 31 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 424 PM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk Extreme non thunderstorm wind risk. Extreme fire weather risk. DISCUSSION... Scattered severe thunderstorms will continue to develop and rapidly track northeast across the Missouri Ozarks into early this evening. Storms will exit the eastern Ozarks by 8 PM. There is an Enhanced Risk for severe storms east of the Highway 65 corridor with a Slight Risk for severe storms extending as far west as the Interstate 49 corridor. The primary potential hazards from these storms will be hail to 2 inches in diameter, damaging wind gusts to 70 mph, and tornadoes. A few strong tornadoes are possible generally near and east of the Highway 63 corridor. Outside of thunderstorms, strong and gusty south to southwest winds will persist today. Gusts of 45 to 70 mph will occur at times, with the strongest gusts occurring this afternoon near and west of the Interstate 49 corridor. The combination of the strong winds and rapidly falling humidity will lead to critical fire weather conditions across southeast Kansas and western Missouri this afternoon and evening, especially in grassy areas. Fires in these conditions will rapidly grow and spread. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There will be the potential for frost development across portions of the eastern Missouri Ozarks Saturday night into Sunday morning. Another strong low pressure system will bring showers and storms back to the region along with the potential for severe storms and flooding next Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed east of Highway 65 through 8 PM. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, Mar 31, 4:03 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM NON-TSTM WND DMG 1 WNW NEOSHO 36.87N 94.38W
03/31/2023 NEWTON MO PUBLIC
REPORT FROM MPING: TREES UPROOTED OR
SNAPPED; ROOF BLOWN OFF.
&&
TEOSpecial weather statement, Mar 31, 4:16 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Springfield MO
416 PM CDT Fri Mar 31 2023
MOZ070-071-312145-
Phelps MO-Pulaski MO-
416 PM CDT Fri Mar 31 2023
...A strong thunderstorm will impact portions of east central Pulaski
and northwestern Phelps Counties through 445 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm over
northern Fort Leonard Wood, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rolla, northern Fort Leonard Wood, Waynesville, St. Robert,
Doolittle, Newburg, Northwye, Devil's Elbow and Jerome.
This includes Interstate 44 between mile markers 155 and 169, and
between mile markers 171 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for central and
east central Missouri.
&&
LAT...LON 3773 9222 3779 9226 3804 9191 3805 9189
3805 9177 3785 9167
TIME...MOT...LOC 2116Z 243DEG 51KT 3778 9216
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TitusSpecial weather statement, Mar 31, 4:24 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
424 PM CDT Fri Mar 31 2023
MOZ057-058-069-312200-
Maries MO-Camden MO-Miller MO-
424 PM CDT Fri Mar 31 2023
...A strong thunderstorm will impact portions of northwestern Maries,
central Miller and northeastern Camden Counties through 500 PM CDT...
At 424 PM CDT, Doppler radar was tracking a strong thunderstorm over
Osage Beach, moving northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake of The Ozarks State Park, Lake of The Ozarks, Osage Beach, Lake
Ozark, Saint Elizabeth, St. Elizabeth, Linn Creek, Tuscumbia, Ulman,
Marys Home and Kaiser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for central
Missouri.
&&
LAT...LON 3834 9229 3832 9225 3834 9220 3829 9219
3829 9191 3828 9188 3803 9271 3810 9275
3834 9241
TIME...MOT...LOC 2124Z 240DEG 59KT 3809 9266
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TitusSpecial weather statement, Mar 31, 4:33 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
433 PM CDT Fri Mar 31 2023
MOZ097-105-312200-
Ozark MO-Howell MO-
433 PM CDT Fri Mar 31 2023
...A strong thunderstorm will impact portions of southeastern Ozark
and southern Howell Counties through 500 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fawn Park, or 9 miles northeast of Mountain Home, moving northeast at
75 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Plains, Norfork Lake, Bakersfield, South Fork, Brandsville,
Lanton, Siloam Springs, Moody, Tecumseh, Pottersville, Caulfield and
Udall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for south central
and southwestern Missouri.
&&
LAT...LON 3680 9212 3680 9210 3682 9209 3681 9167
3650 9168 3650 9246
TIME...MOT...LOC 2133Z 237DEG 67KT 3646 9232
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HatchLocal storm report, Mar 31, 4:36 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM NON-TSTM WND DMG 1 SW NECK CITY 37.24N 94.46W
03/31/2023 JASPER MO LAW ENFORCEMENT
JASPER CO IS GETTING MULTIPLE REPORTS OF
TREES DOWN, POWER LINES AND ELECTRIC
POLES,TELEPHONE POLES, ACROSS THE ROADWAYS
ACROSS THE COUNTY DUE TO HIGH WINDS FROM
ASBURY TO CARTHAGE AREA.
&&
TEOSpecial weather statement, Mar 31, 4:50 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Springfield MO
450 PM CDT Fri Mar 31 2023
MOZ082-083-312215-
Dent MO-Texas MO-
450 PM CDT Fri Mar 31 2023
...A strong thunderstorm will impact portions of central Dent and
northeastern Texas Counties through 515 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Licking, or 13 miles west of Salem, moving
northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Salem, Licking, Lenox, Bangert, Howes and Sligo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for south central
and east central Missouri.
&&
LAT...LON 3746 9178 3750 9189 3760 9190 3760 9181
3766 9181 3779 9159 3779 9131 3771 9131
3769 9123
TIME...MOT...LOC 2150Z 237DEG 56KT 3758 9176
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:52 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 68 min |
| Mar 31, 12:35 PM CDT | Special Weather Statement | SGF | Texas | 25 min |
| Mar 31, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 26 min |
| Mar 31, 12:49 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 41 min |
| Mar 31, 1:05 PM CDT | Special Weather Statement | SGF | Vernon | 40 min |
| Mar 31, 1:10 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 35 min |
| Mar 31, 1:17 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 16 min |
| Mar 31, 1:35 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 25 min |
| Mar 31, 1:39 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 51 min |
| Mar 31, 1:43 PM CDT | Special Weather Statement | SGF | Jasper | 32 min |
| Mar 31, 1:49 PM CDT | Special Weather Statement | SGF | Oregon | 26 min |
| Mar 31, 1:55 PM CDT | Special Weather Statement | SGF | Vernon | 35 min |
| Mar 31, 1:59 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 25 min |
| Mar 31, 2:17 PM CDT | Special Weather Statement | SGF | Shannon | 13 min |
| Mar 31, 2:20 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 25 min |
| Mar 31, 2:28 PM CDT | Special Weather Statement | SGF | Cedar, Hickory, Polk | 47 min |
| Mar 31, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 35 min |
| Mar 31, 2:44 PM CDT | Special Weather Statement | SGF | Barry | 16 min |
| Mar 31, 2:47 PM CDT | Special Weather Statement | SGF | Benton | 28 min |
| Mar 31, 3:12 PM CDT | Special Weather Statement | SGF | Morgan | 33 min |
| Mar 31, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 27 min |
| Mar 31, 3:32 PM CDT | Special Weather Statement | SGF | Benton | 28 min |
| Mar 31, 3:38 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster, Wright | 12 min |
| Mar 31, 4:16 PM CDT | Special Weather Statement | SGF | Phelps, Pulaski | 29 min |
| Mar 31, 4:24 PM CDT | Special Weather Statement | SGF | Miller | 36 min |
| Mar 31, 4:33 PM CDT | Special Weather Statement | SGF | Howell | 27 min |
| Mar 31, 4:42 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 33 min |
| Mar 31, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 18 min |
| Mar 31, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 29 min |
| Mar 31, 4:49 PM CDT | Tornado Warning | SGF | Phelps | 11 min |
| Mar 31, 4:50 PM CDT | Special Weather Statement | SGF | Dent | 25 min |
| Mar 31, 5:08 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 37 min |
| Mar 31, 6:33 PM CDT | Wind Advisory | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 4 more | 2 hr |
Nearby
Tornado Warnings in Missouri, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.